MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET II CONSOLE; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET II CONSOLE; LAVAGE, JET
Model Number 66800039
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number (b)(4).
 
Event or Problem Description
It was reported that after insert versajet ii exact to the versajet ii console, it cannot turn the pump cartridge clockwise.The procedure was performed, after significant delay, with a change in the treatment.The patient was under anesthesia during such delay.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the device was returned for evaluation.A visual inspection of device found no issues.A functional evaluation found that a test handpiece could not be turned to the locked position within the user interface assembly due to corrosion in the interlock.A review of the manufacturing records of this device offers no insight into the cause of the reported event.The device was manufactured and released according to all relevant specifications and testing.A historical review of previous complaints and escalations found a number of similar complaints reporting this failure mode, with this being the first report made against this console.Previous corrective actions have determined that the root cause is a result of corrosion within the interlock assembly, caused by a build up of salt deposits from saline solution within the user interface.Actions implemented include a change to the handpiece instructions for use, advising that the user inspects and clean the interlock with a damp cloth to avoid degradation over time.It is also advised to ensure the saline supply does not run dry during debridement, as frequent re-priming involving insertion and removal of handpieces allows for saline spillage and ingress into user interface.A review of the relevant risk files in relation to this failure mode found that all risks relating to handpiece failing to connect are deemed low risk to the patient.The risks are anticipated and adequately mitigated with no changes required at this time.Cause of the reported fitting problem with the handpiece determined to be corrosion within the interlock in the user interface assembly.No manufacturing quality concerns have been observed, therefore no corrective actions are deemed necessary, smith and nephew will continue to monitor for adverse trends relating to the reported allegation.Additional information: b1, d5, d7a, d8, d9, h8.Corrected data: g2, h6 (health effect - impact code).

Brand Name
VERSAJET II CONSOLE
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17159584
Report Number8043484-2023-00041
Device Sequence Number5590283
Product Code FQH
UDI-Device Identifier00040565124759
UDI-Public00040565124759
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66800039
Device Catalogue Number66800039
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer12/28/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date12/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown